Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 86, NWS Tulsa, OK

April 11, 1994Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 11, 1994, 10:48 AM CDT for Okmulgee County, Oklahoma. It was in force for 40 min.

The area

The counties it named.

The facts

Issued
Apr 11, 1994, 10:48 AM CDT (15:48 UTC)
Expired
Apr 11, 1994, 11:28 AM CDT
In force
40 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Okmulgee County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 3.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1994-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1994-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 111548
SVRTUL
OKC111-111630-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1048 AM CDT MON APR 11 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1130 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...NORTHERN OKMULGEE COUNTY
 
AT 1048 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A
SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF BEGGS. MOVEMENT WAS NORTHEAST
AT 35 MILES AN HOUR. BEGGS AND NATURA ARE IN THE PATH OF THIS STORM.
 
HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA.
 
DURING THE STORM MOVE INDOORS AND STJAY AWAY FROM WINDOWS.
TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE
OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD EXERCISE CARE WHEN APPROACHING LOW WATER
CROSSINGS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 9:57 AM CDT, 51 minutes earlier.

Area forecast discussion, Apr 11, 9:57 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
1000 AM CDT MON APR 11 1994

AM GOING TO EXTEND THE FLASH FLOOD WATCH FURTHER SOUTH FOR TODAY TO
INCLUDE MUCH OF NORTH EAST AND EAST-CENTRAL OKLAHOMA AS SHOWERS AND
STORMS CONTINUE TO TRAIN OVER THE AREA.

SURFACE LOW WAS OVER SOUTH-CENTRAL OK THIS MORNING WITH WARM FRONT
EXTENDING NORTHEAST OF THE LOW INTO NORTHEAST OKLAHOMA.  LATEST 12Z
ETAMODEL GUIDANCE SUGGESTS THIS LOW WILL MOVE INTO NORTHEAST OK NEAR
BARTLESVILLE BY 00Z THIS EVENING.  PRESSURE FALLS NOTED OVER NORTHERN
SECTIONS OF THE STATE WITH RISES OCCURRING OVER NC TEXAS ALSO SEEM TO
SUGGEST THAT THE LOW WILL MOVE NORTHEASTWARD INTO NE OKLAHOMA.  WITH THE
FRONT PROGGED BY THE MODELS TO SHIFT NORTH THIS AFT AND WITH TEMPS
ALREADY IN THE 70S OVR SRN SCTNS...HV DECIDED TO UP TEMPS SOME OVR THE
SRN ZONES.

100 KT JET MAX FROM SRN NM INTO W TX WL ROTATE AROUND UPPER LOW OVER
SOURTHERN COLORADO AND PLACE NRN SCTNS OF OKLAHOMA IN THE UPPER LEVEL
DIVERGENT-LEFT FRONT QUADRANT OF JET THIS AFTERNOON.  WITH PLENTY OF LOW
LEVEL MOISTURE AND INSTABILITY IN PLACE...SHOWERS AND STORMS WILL BE
LIKELY WITH LOCALLY HEAVY RAINS AND SEVERE WEATHER.

FLASH FLOOD WATCHES MAY NEED TO BE EXTENDED INTO SOUTHEAST OKLAHOMA FOR
TONIGHT AS SHOWERS AND THUNDERSTORMS OVERSPREAD THAT SECTION OF THE
STATE.

...16...

.TUL...FLASH FLOOD WATCH TDY ZNS 54>71.

In the hours before

Special weather statement, Apr 11, 7:37 AM CDT, 3 hours 11 minutes before
OKZ056>067-111345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
736 AM CDT MON APR 11 1994

...STRONG THUNDERSTORMS OVER PARTS OF NORTHEAST OKLAHOMA...

AT 735 AM...RADAR IN TULSA INDICATED STRONG THUNDERSTORMS ACROSS PARTS
OF NORTHEAST OKLAHOMA. THE STRONGEST STORM WAS MOVING INTO NORTHWEST
OKMULGEE COUNTY FROM EASTERN CREEK COUNTY. THIS STORM 3 MILES SOUTHEAST
OF SLICK AT 735 AM...AND WILL MOVE NORTHEAST ACROSS NORTHERN OKMULGEE
AND SOUTHERN TULSA COUNTIES BY 8AM. PERSONS IN BEGGS...MOUNDS...GLENPOOL
AND BIXBY CAN EXPECT GUSTY WINDS TO 50 MPH AND PEA SIZE HAIL BETWEEN 735
AND 800 AM.

OTHER STRONG THUNDERSTORMS...WITH VERY HEAVY RAIN AND GUSTY WINDS WERE
OVER NORTHERN TULSA COUNTY NEAR THE DOWNTOWN AREA AND ACROSS CRAIG AND
OTTAWA COUNTIES BETWEEN VINITA AND FAIRLAND.

MOVEMENT OF ALL THUNDERSTORM ACTIVITY WAS NORTHEAST AT 45 MILES AN HOUR.

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A LARGE PART OZF
EASTERN OKLAHOMA UNTIL 1 PM...
Special weather statement, Apr 11, 8:17 AM CDT, 2 hours 31 minutes before
OKZ061-062-067-111415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
816 AM CDT MON APR 11 1994

AT 815 AM...WEATHER SERVICE RADAR INDICATED A LINE OF STRONG STORMS
EXTENDING FROM INOLA TO 5 MILES WEST OF WAGONER.
HEAVY RAIN...PEA SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED
WITH THESE STORMS. THE LINE OF STORMS WAS MOVING NORTHEAST AT 40 MPH.

REMEMBER A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA UNTIL 1
PM. STAY ALERT TO CHANGING WEATHER CONDITIONS AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Apr 11, 8:51 AM CDT, 1 hour 57 minutes before
OKZ062-063-068-111500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
850 AM CDT MON APR 11 1994

AT 850 AM...NATIONAL WEATHER SERVICE RADAR SHOWED A LINE OF STRONG
THUNDERSTROMS EXTENDING FROM 3 MILES WEST OF SALINA TO LOCUST GROVE TO 1
MILE WEST OF PEGGS. HEAVY RAIN...WINDS TO 45 MPH...AND PEA SIZED HAIL
CAN BE EXPECTED AS THIS LINE OF STORMS PASSES. THE LINE WAS MOVING
NORTHEAST AT 40 MPH. SALINA...SPAVINAW...PEGGS...AND JAY ARE IN THE PATH
OF THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 PM FOR THIS AREA.
BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. LISTEN TO THIS STATION
FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER
SERVICE.
Special weather statement, Apr 11, 8:52 AM CDT, 1 hour 56 minutes before
OKZ062-063-068-111500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
850 AM CDT MON APR 11 1994

AT 850 AM...NATIONAL WEATHER SERVICE RADAR SHOWED A LINE OF STRONG
THUNDERSTROMS EXTENDING FROM 3 MILES WEST OF SALINA TO LOCUST GROVE TO 1
MILE WEST OF PEGGS. HEAVY RAIN...WINDS TO 45 MPH...AND PEA SIZED HAIL
CAN BE EXPECTED AS THIS LINE OF STORMS PASSES. THE LINE WAS MOVING
NORTHEAST AT 40 MPH. SALINA...SPAVINAW...PEGGS...AND JAY ARE IN THE PATH
OF THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 PM FOR THIS AREA.
BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. LISTEN TO THIS STATION
FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER
SERVICE.
Special weather statement, Apr 11, 10:16 AM CDT, 32 minutes before
OKZ054>072-111615-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1014 AM CDT MON APR 11 1994

...STRONG STORMS SCATTERED OVER EASTERN OKLAHOMA...

SCATTERED STRONG THUNDERSTORMS CONTINUED OVER EASTERN OKLAHOMA THIS
MORNING. AT 1010 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA
INDICATED NUMEROUS SHOWERS AND THUNDERSTORMS OVER THAT PART OF EASTERN
OKLAHOMA NORTH OF A LINE FROM MCALESTER TO STILWELL.

A SEVERE THUNDERSTORM WAS OVER EXTREME EASTERN DELAWARE COUNTY ABOUT 10
MILES EAST OF JAY. THIS STORM WILL MOVE OUT OF OKLAHOMA BY 1015 AM...AND
THE WARNING FOR DELAWARE COUNTY WILL NOT BE REISSUED.

OTHER STRONG THUNDERSTORMS WERE IN A 15 MILE WIDE AREA EXTENDING FROM
MANNFORD TO BOLEY. THIS BAND OF STORMS WILL MOVE NORTHEAST ACROSS
EASTERN CREEK...OKMULGEE...TULSA AND EASTERN OKFUSKEE COUNTIES BETWEEN
1015 AND 1100 AM. SOME BRIEF GUSTY WINDS AND VERY HEAVY RAINS CAN BE
EXPECTED AS THESE STORMS MOVE NORTHEAST AT 40 MILES AN HOUR.

OTHER STRONG THUNDERSTORMS WERE SCATTERED OVER WAGONER...MUSKOGEE...
AND MCINTOSH COUNTIES AT 1010 AM. VERY HEAVY RAINS AND BRIEF GUSTY WINDS
CAN BE EXPECTED WITH THESE STORMS THROUGH 1100 AM. MOVEMENT WAS
NORTHEAST AT 40 MPH.

HEAVY RAINS OVER THE NEXT SEVERAL HOURS WILL PRODUCE MINOR STREET
FLOODING IN LOW LYING AREAS. SOME MINOR FLOODING OF TULSA AREA STREETS
CAN BE EXPECTED BETWEEN 1030 AND 1100 AM AS THUNDERSTORMS MOVE ACROSS
THE CITY.

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 PM FOR MOST OF
EASTERN OKLAHOMA...
Local storm report, Apr 11, 10:38 AM CDT, 10 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1034 AM CDT MON APR 11 1994

DELAYED REPORTS FROM SUNDAY NIGHT AND EARLY MONDAY MORNING (APR 10-11)

TIME(CDT)     COUNTY         EVENT

515 PM        WASHINGTON     GOLF BALL SIZE HAIL AT DEWEY

800 PM        NOWATA         DIME SIZE HAIL AT COPAN

830 PM        NOWATA         NICKEL SIZE HAIL AT LENAPAH

1215 AM       NOWATA         GOLF BALL SIZE HAIL AT SOUTH COFFEYVILLE

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:44 PM CDTSevere Thunderstorm WarningTSAOsage31 min
Apr 10, 7:55 PM CDTSevere Thunderstorm WarningTSAWashington50 min
Apr 10, 8:18 PM CDTSevere Thunderstorm WarningTSANowata42 min
Apr 10, 9:17 PM CDTSevere Thunderstorm WarningTSANowata43 min
Apr 10, 10:40 PM CDTSevere Thunderstorm WarningTSAOsage50 min
Apr 11, 12:21 AM CDTSevere Thunderstorm WarningTSANowata39 min
Apr 11, 12:55 AM CDTSevere Thunderstorm WarningTSAOsage65 min
Apr 11, 3:04 AM CDTFlash Flood WarningTSAOsage, Washington5 hr
Apr 11, 9:08 AM CDTSevere Thunderstorm WarningTSADelaware67 min
Apr 11, 11:57 AM CDTSevere Thunderstorm WarningTSADelaware33 min
Apr 11, 2:09 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers51 min
Apr 11, 2:47 PM CDTFlash Flood WarningTSACraig, Nowata, Rogers4 hr
Apr 11, 2:47 PM CDTFlash Flood WarningTSAOsage, Tulsa4 hr
Apr 11, 3:28 PM CDTSevere Thunderstorm WarningTSANowata12 min
Apr 11, 4:11 PM CDTSevere Thunderstorm WarningTSACherokee49 min
Apr 11, 4:30 PM CDTSevere Thunderstorm WarningTSALeFlore60 min
Apr 11, 4:39 PM CDTSevere Thunderstorm WarningTSALatimer36 min
Apr 11, 4:56 PM CDTSevere Thunderstorm WarningTSASequoyah34 min
Apr 11, 5:22 PM CDTSevere Thunderstorm WarningTSAAdair38 min
Apr 11, 5:28 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.